Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 22, NWS San Angelo, TX

June 18, 2000Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 18, 2000, 3:29 AM CDT for Schleicher County, Texas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 18, 2000, 3:29 AM CDT (08:29 UTC)
Expired
Jun 18, 2000, 5:15 AM CDT
In force
106 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Schleicher County, TX

The radar

The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 180829
FFWSJT
TXC413-181015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 AM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 515 AM CDT

* AT 315 AM CDT...LAW ENFORCEMENT OFFICERS REPORTED FLOODING OVER    
  NUMEROUS LOW WATER CROSSING IN THE CITY OF ELDORADO AND IN RURAL   
  AREAS TO THE SOUTH OF ELDORADO.

* AT 325 AM...DOPPLER RADAR ESTIMATED 8 TO 10 INCHES OF RAINFALL HAD 
  OCCURRED 5 TO 10 MILES SOUTHWEST OF ELDORADO SINCE SATURDAY        
  EVENING. AN ADDITIONAL 1 1/2 INCHES OF RAIN CAN BE EXPECTED OVER   
  THE WESTERN HALF OF SCHLEICHER COUNTY THROUGH 515 AM. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEAT{HS OCCUR IN VEHICLES.

LAT...LON 3073 10092 3079 10056 3108 10029 3106 10095


14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:25 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 2:25 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CDT SUN JUN 18 2000

MID AND HIGH LEVEL SUBTROPICAL MOISTURE EVIDENT ON WATER VAPOR
IMAGERY FROM MEXICO INTO NM AND TX. 07Z SURFACE ANALYSIS SHOWS A
COLD FRONT ACROSS THE NORTHERN EDWARDS PLATEAU TO JUST SOUTH OF
KDFW. THIS FRONT...AIDED BY THUNDERSTORM OUTFLOW...HAD PROGRESSED
FURTHER SOUTH OVER WC TX ON SATURDAY THAN ORIGINALLY ANTICIPATED.
THE FRONT IS CURRENTLY SERVING AS A FOCUS FOR DEEP CONVECTION TO THE
SOUTH AND EAST OF KSJT. RADAR ESTIMATES OVER 9 INCHES OF RAIN HAS
FALLEN SOUTH OF ELDORADO.

ETA WASHES THE FRONT TODAY AND BRINGS SOUTHERLY RETURN FLOW TO ALL
OF WC TX THIS AFTERNOON. THIS MAY BE SLIGHTLY PREMATURE...GIVEN THE
3 KFT DEPTH OF FRONTAL AIRMASS NEAR THE KDYX RADAR. EXPECT THE FRONT
AND THE NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES TO BE A FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY. WILL LIKELY CONTINUE THE FLASH FLOOD
WATCH INTO THE FIRST PERIOD FOR THE EDWARDS PLATEAU GIVEN ONGOING
FLOODING AND RAINFALL. ADDITIONAL CONVECTIVE ACTIVITY EXPECTED OVER
THE CONCHO VALLEY AND HEARTLAND THIS AFTERNOON. BUT WITH FRONT MORE
DIFFUSE AND LIFTING NORTH...FLASH FLOOD THREAT IN THE CENTRAL AND
NORTHERN ZONES SHOULD BE MORE ISOLATED.

PERSISTENCE APPEARS BEST FOR TEMPS TODAY. THEN AROUND A CATEGORY
WARMER ON MONDAY WITH INCREASED LOW LEVEL MIXING IN THE
STRENGTHENING RETURN FLOW. CONVECTIVE INHIBITION TO REMAIN LOW
MONDAY...WITH THE PASSAGE OF A WEAK MID LEVEL TROF EMBEDDED IN THE
SUBTROPICAL FLOW. ETA PROGS PRECIP WATER TO REMAIN NEAR 1.5 INCHES.
WILL ADD SLIGHT CHANCE POPS MOST AREAS MONDAY.

PRELIMS...
ABI 081/068/087/074 2221
SJT 086/069/090/073 4221
JCT 089/071/091/072 4221

.SJT...FLASH FLOOD WATCH TODAY NORTHERN EDWARDS PLATEAU TXZ076>078.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:19 PM CDTFlash Flood WarningSJTSchleicher3 hr
Jun 17, 10:47 PM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 1:45 AM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 8:14 AM CDTFlash Flood WarningSJTSchleicher, Sutton6 hr
Jun 18, 10:22 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 18, 10:39 AM CDTFlash Flood WarningSJTCrockett6 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.